• P-ISSN 0974-6846 E-ISSN 0974-5645

Indian Journal of Science and Technology


Indian Journal of Science and Technology

Year: 2024, Volume: 17, Issue: 17, Pages: 1800-1812

Original Article

Mathematical Modeling and its Stability Analysis of an SEIR Model to Control Dengue by Segregating the Infective: An Approach for Efficient Resource Allocation

Received Date:30 January 2024, Accepted Date:10 April 2024, Published Date:24 April 2024


Objectives: Many research deals study on modeling the spread of dengue virus disease. The study dealing mathematical model to influence the concept of segregating infective is very important as it makes an organised practice of treatment which enlightens civilization. This article focuses on the same and frames a model with a proper analysis. Methods: BhirkoffRhota theorem helps in proving the boundedness of the model. By using the Next-Generation matrix the expression for Reproduction number is determined. The Routh-Hurwitz stability criterion is used to reveal the Local Stability of the proposed model. The aid of Lyapunov-LaSalle's principle proves the Global Stability. Findings: The proposed model is found to be positive and also bounded. Moreover, the equilibrium points exists and stable locally and globally. The numerical simulation shows that at the disease-free equilibrium and at the endemic equilibrium proving the stability of the model numerically. The comparative analysis of the model results in revealing the fact that the proposed model controls the infective better than the usual model. Novelty: The article differs from the usual model by incorporating the idea of categorizing the infected population into 3 phase namely febrile, critical and convalescent concluding that the use of proposed model helps in effective treatment and in efficient management of hospital resources in a systematic way.

Keywords: Epidemic, Treatment Class, SEIR model, Jacobian matrix, Sensitivity index


  1. Abidemi A, Fatmawati, Peter OJ. An optimal control model for dengue dynamics with asymptomatic, isolation, and vigilant compartments. Decision Analytics Journal. 2024;10:1–20. Available from: https://dx.doi.org/10.1016/j.dajour.2024.100413
  2. Aguiar M, Anam V, Blyuss KB, Estadilla CDS, Guerrero BV, Knopoff D, et al. Mathematical models for dengue fever epidemiology: A 10-year systematic review. Physics of Life Reviews. 2022;40:65–92. Available from: https://dx.doi.org/10.1016/j.plrev.2022.02.001
  3. Alshehry AS, Yasmin H, Khammash AA, Shah R. Numerical analysis of dengue transmission model using Caputo–Fabrizio fractional derivative. Open Physics. 2024;22(1):1–19. Available from: https://dx.doi.org/10.1515/phys-2023-0169
  4. Olarte JA, Muñoz A. Modeling the dengue fever transmission in a periodic environment. Revista Colombiana de Matemáticas. 2021;55(1):71–107. Available from: https://dx.doi.org/10.15446/recolma.v55n1.99099
  5. Rahman MS, Mehejabin F, Rahman MA, Rashid R. A case-control study to determine the risk factors of dengue fever in Chattogram, Bangladesh. Public Health in Practice. 2022;4:1–6. Available from: https://dx.doi.org/10.1016/j.puhip.2022.100288
  6. Islam N, Borhan JRM, Prodhan R. Application of Mathematical Modeling: A Mathematical Model for Dengue Disease in Bangladesh. International Journal of Mathematical Sciences and Computing. 2024;10(1):19–30. Available from: https://dx.doi.org/10.5815/ijmsc.2024.01.03
  7. Li-Martín A, Reyes-Carreto R, Vargas-De-León C. Dynamics of a dengue disease transmission model with two-stage structure in the human population. Mathematical Biosciences and Engineering. 2022;20(1):955–974. Available from: https://dx.doi.org/10.3934/mbe.2023044
  8. Bhuju G, Phaijoo GR, Gurung DB. Fuzzy Approach Analyzing SEIR-SEI Dengue Dynamics. BioMed Research International. 2020;2020:1–11. Available from: https://dx.doi.org/10.1155/2020/1508613
  9. Sa'adah A, Sari DK. Mathematical Models of Dengue Transmission Dynamics with Vaccination and Wolbachia Parameters And Seasonal Aspects. BAREKENG: Jurnal Ilmu Matematika dan Terapan. 2023;17(4):2305–2316. Available from: https://dx.doi.org/10.30598/barekengvol17iss4pp2305-2316
  10. Chamnan A, Pongsumpun P, Tang IM, Wongvanich N. Optimal Control of Dengue Transmission with Vaccination. Mathematics. 2021;9(15):1–33. Available from: https://dx.doi.org/10.3390/math9151833
  11. Khan A, Zarin R, Hussain G, Ahmad NA, Mohd MH, Yusuf A. Stability analysis and optimal control of covid-19 with convex incidence rate in Khyber Pakhtunkhawa (Pakistan) Results in Physics. 2021;20:1–17. Available from: https://dx.doi.org/10.1016/j.rinp.2020.103703
  12. Xu Z, Zhang H, Yang D, Wei D, Demongeot J, Zeng Q. The Mathematical Modeling of the Host–Virus Interaction in Dengue Virus Infection: A Quantitative Study. Viruses. 2024;16(2):1–17. Available from: https://dx.doi.org/10.3390/v16020216
  13. Yagan AJC, Jasmine D. Significance of an SEIHR Model with Preventive Class in Declining the Spread of COVID-19. Indian Journal Of Science And Technology. 2023;16(Special Issue 3):14–21. Available from: https://dx.doi.org/10.17485/ijst/v16isp3.icrtam130
  14. Obasi C, Mbah GCE. On the stability analysis of a mathematical model of Lassa fever disease dynamics. International Journal of Mathematical Analysis and Modelling. 2019;2(1):135–144. Available from: https://tnsmb.org/journal/index.php/ijmam/article/view/16
  15. Delamater PL, Street EJ, Leslie TF, Yang YT, Jacobsen KH. Complexity of the Basic Reproduction Number (R0) Emerging Infectious Diseases. 2019;25(1):1–4. Available from: https://dx.doi.org/10.3201/eid2501.171901
  16. Almeida R. Analysis of a fractional SEIR model with treatment. Applied Mathematics Letters. 2018;84:56–62. Available from: https://doi.org/10.1016/j.aml.2018.04.015
  17. Rodrigues HS, Monteiro MTT, Torres DFM. Sensitivity Analysis in a Dengue Epidemiological Model. Conference Papers in Science. 2013;2013:1–7. Available from: https://dx.doi.org/10.1155/2013/721406


© 2024 Yagan & Jasmine. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. Published By Indian Society for Education and Environment (iSee)


Subscribe now for latest articles and news.